Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Raleigh, NC

January 30, 20135 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jan 30, 2013, 9:46 PM EST for 5 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 9:46 PM EST (02:46 UTC)
Expired
Jan 30, 2013, 10:45 PM EST
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 125 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 9:55 PM ESTTSTM WND DMGTroy, NCMULTIPLE TREES DOWN IN TROY. TIME ESTIMATED BY RADAR.
Jan 30, 10:25 PM ESTTSTM WND DMG4 Sw Hamlet, NCROOF PARTIALLY BLOWN OFF A SINGLE STORY RETAIL SHOP BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 8:21 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 457 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
630 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS52 KRAH 310246
SVRRAH
NCC007-123-125-153-167-310345-
/O.NEW.KRAH.SV.W.0005.130131T0246Z-130131T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 PM EST

* AT 942 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES WEST OF
  STEEDS TO 6 MILES SOUTHWEST OF WHITE STORE...OR ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF TROY TO 17 MILES SOUTHWEST OF
  WADESBORO...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3517 8029 3551 8010 3552 7935 3549 7934
      3547 7936 3544 7933 3501 7954 3499 7958
      3493 7958 3482 7963 3480 7971 3482 8033
TIME...MOT...LOC 0246Z 269DEG 24KT 3550 7987 3483 8028

$$

KRR
3 follow-up statements
116 
WWUS52 KRAH 310310
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EST WED JAN 30 2013

NCC167-310320-
/O.CAN.KRAH.SV.W.0005.000000T0000Z-130131T0345Z/
STANLY NC-
1010 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STANLY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 8010 3515 8007 3517 8005 3523 8007
      3551 7992 3552 7935 3549 7934 3547 7936
      3544 7933 3501 7954 3499 7958 3493 7958
      3485 7963 3482 7963 3480 7971 3482 8027
TIME...MOT...LOC 0310Z 269DEG 24KT 3550 7967 3484 8002

$$

NCC007-123-125-153-310345-
/O.CON.KRAH.SV.W.0005.000000T0000Z-130131T0345Z/
ANSON NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-
1010 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR RICHMOND...MOORE...MONTGOMERY AND ANSON COUNTIES...

AT 1006 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF STEEDS TO MORVEN...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF TROY TO 9 MILES
SOUTH OF WADESBORO...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 8010 3515 8007 3517 8005 3523 8007
      3551 7992 3552 7935 3549 7934 3547 7936
      3544 7933 3501 7954 3499 7958 3493 7958
      3485 7963 3482 7963 3480 7971 3482 8027
TIME...MOT...LOC 0310Z 269DEG 24KT 3550 7967 3484 8002

$$

KRR
892 
WWUS52 KRAH 310329
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EST WED JAN 30 2013

NCC007-310339-
/O.CAN.KRAH.SV.W.0005.000000T0000Z-130131T0345Z/
ANSON NC-
1029 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR ANSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3480 7992 3485 7990 3490 7985 3495 7987
      3498 7987 3500 7989 3551 7970 3552 7935
      3549 7934 3547 7936 3544 7933 3501 7954
      3499 7958 3493 7958 3482 7963 3480 7971
TIME...MOT...LOC 0329Z 269DEG 27KT 3551 7951 3516 7964
          3484 7979

$$

NCC123-125-153-310345-
/O.CON.KRAH.SV.W.0005.000000T0000Z-130131T0345Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
1029 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR RICHMOND...MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES...

AT 1030 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HIGHFALLS TO DERBY TO EAST ROCKINGHAM...
OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CARTHAGE TO 13 MILES
WEST OF SOUTHERN PINES TO 7 MILES SOUTH OF ROCKINGHAM...MOVING EAST
AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3480 7992 3485 7990 3490 7985 3495 7987
      3498 7987 3500 7989 3551 7970 3552 7935
      3549 7934 3547 7936 3544 7933 3501 7954
      3499 7958 3493 7958 3482 7963 3480 7971
TIME...MOT...LOC 0329Z 269DEG 27KT 3551 7951 3516 7964
          3484 7979

$$

KRR
846 
WWUS52 KRAH 310345
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EST WED JAN 30 2013

NCC123-125-153-310355-
/O.EXP.KRAH.SV.W.0005.000000T0000Z-130131T0345Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
1045 PM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND...MOORE AND
SOUTHEASTERN MONTGOMERY COUNTIES EXPIRES AT 1045 PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3480 7992 3485 7990 3490 7985 3495 7987
      3498 7987 3500 7989 3551 7970 3552 7935
      3549 7934 3547 7936 3544 7933 3501 7954
      3499 7958 3493 7958 3482 7963 3480 7971
TIME...MOT...LOC 0329Z 269DEG 27KT 3551 7951 3516 7964
          3484 7979

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 7:05 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 30, 7:05 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EST WED JAN 30 2013

.SYNOPSIS...
A STRONG SOUTHERLY WIND WILL CONTINUE INTO THE LATE AFTERNOON AND
EVENING AHEAD OF AN APPROACHING STRONG COLD FRONT. COLDER AND DRIER
AIR WILL SURGE INTO THE AREA LATER TONIGHT AND THURSDAY FOLLOWING
THE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 310 PM WEDNESDAY...

SEVERE THUNDERSTORM AND/OR TORNADO WATCHES EXPECTED LATER THIS
AFTERNOON AND EVENING.

THERE IS LITTLE CHANGE TO THE EXPECTED FORECAST THIS EVENING WITH
THE STRONG COLD FRONTAL PASSAGE. THE SQUALL LINE CONTINUED TO MOVE
ACROSS THE MOUNTAINS AT MID AFTERNOON. THE CONVECTION ALONG THE
SQUALL LINE CONTINUED TO BE LOW-TOPPED AS THE LINE MOVED INTO THE NC
MOUNTAINS... SOME INCREASE IN CG-LIGHTNING OBSERVED OVER WESTERN NC
IN THE PAST HOUR. EVEN DEEPER CONVECTION TO THE SOUTH PART OF THE
LINE EXISTED WHERE CG LIGHTNING WAS COMMON ALONG THE SQUALL LINE
FROM SOUTHWESTERN NC INTO GA AND AL. THIS IS WHERE THE INSTABILITIES
WERE GREATER AND THE CONVECTION EXTENDED MUCH HIGHER INTO THE
FAVORABLE ZONE FOR THE INITIATION OF CG STRIKES. THIS IS ALSO WHERE
THE STRONGER AND DAMAGING WIND GUSTS WERE REACHING THE SURFACE.

WEATHER PARAMETERS WERE BECOMING MORE FAVORABLE FOR THE SQUALL LINE
TO EMERGE OUT INTO THE WESTERN PIEDMONT IN THE NEXT FEW HOURS...
THEN SURGE EAST ACROSS THE PIEDMONT DURING THE EVENING... REACHING
THE EASTERN ZONES LATE EVENING. THE MAIN HAZARD IS STILL EXPECTED TO
BE LOCALLY DAMAGING WIND GUSTS TO 60-65 MPH WITH THE LEWP/BOWING
SEGMENTS ALONG THE LINE OF CONVECTION. THE STRENGTH OF THE LOW LEVEL
JET 2-3K FEET AGL... CURRENTLY AT 60+ KNOTS IS PROBLEMATIC... AND IS
FORECAST TO INCREASE TO 60-80 MPH AS THE MID LEVEL TROUGH BECOMES
NEGATIVELY TILTED AND SURGES ENE OVER THE MOUNTAINS THIS AFTERNOON
AND EVENING. TRANSFER OF MOMENTUM FROM THE LOW LEVEL JET MAY OCCUR
WITH THE DOWNPOURS ALONG THE SQUALL LINE AS IT PROGRESSIVELY MOVES
EAST THROUGH THE REGION. IN THE EASTERN ZONES... THERE HAS BEEN
CLEARING AND DESTABILIZATION THIS AFTERNOON. MLCAPES HAVE INCREASED
TO NEARLY 1000 J/KG NEAR THE SC/NC BORDER WHERE TEMPS WERE NEAR 80
AND DEW POINTS WERE IN THE LOWER 60S. THIS WILL BE THE LAST AREA TO
SEE THE LINE OF CONVECTION BY LATE EVENING AND OVERNIGHT... GIVING
THIS REGION A CHANCE TO STABILIZE SOMEWHAT DUE TO LOSS OF HEATING.
HOWEVER... A SLIGHT RISK WILL REMAIN IN PLACE FOR ALL ZONES THROUGH
THE EXPECTED SQUALL LINE PASSAGE.

A WIND ADVISORY IS IN EFFECT THROUGHOUT THE AREA. THE STRONG
SOUTHERLY GRADIENT WINDS WILL CONTINUE TO GUST TO BETWEEN 40 AND
POSSIBLY 50 MPH. SCATTERED SHOWERS MAY BRING DOWN THE STRONGER 50
MPH GUSTS WELL OUT AHEAD OF THE SQUALL LINE.

THERE IS STILL A LOW END TORNADO THREAT ESPECIALLY BETWEEN LATE
AFTERNOON INTO MID EVENING WHEN THE INSTABILITY AND DYNAMICS WORK IN
TANDEM. THE SHEAR ILLUSTRATED BY LONG/CURVED HODOGRAPHS IN THE
LOWEST FEW KILOMETERS SUGGEST A CONTINUED THREAT (ALTHOUGH
CONDITIONAL OF A TORNADO). THIS POTENTIAL SHOULD BE MAXIMIZED OVER
THE PIEDMONT... WHERE THE CONVECTIVE LINE WILL ARRIVE BEFORE
DIURNALLY-DRIVEN INSTABILITY FULLY WANES.

THE FLASH FLOOD THREAT DOES NOT WARRANT A WATCH AT THIS TIME DUE TO
THE QUICK MOVEMENT OF THE HEAVY RAIN (TIMING OF 1-2 HOURS MOST
AREAS). HOURLY RATES OF 0.75 TO 1 INCH WILL PRODUCE THE TYPICAL
URBAN MINOR FLOODING ISSUES... BUT WIDESPREAD FF IS NOT EXPECTED.

TOTAL QPF OF 1 TO 2 INCHES WEST... AND 0.5 TO 1 INCH EAST
EXPECTED... WITH THE LINE WEAKENING AS IT MOVES INTO THE COASTAL
PLAIN.

ALL WILL QUIET DOWN AFTER MIDNIGHT... WHEN THE ADVISORY FOR WIND
SHOULD BE CANCELED EARLY IF CURRENT PROJECTIONS HOLD. IT APPEARS
THAT THE WIND DAMAGE THREAT WILL DIMINISH JUST AFTER THE SQUALL LINE
MOVES THROUGH.

CAA WILL ARRIVE LATER TONIGHT... LOWS 40-50 NW TO SE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 150 PM WEDNESDAY...

COLD FRONT WILL BE WELL OFFSHORE BY DAYBREAK WITH HIGH PRESSURE
INITIALLY BUILDING ACROSS THE GULF STATES AND INTO THE REGION BEHIND
THE FRONT. MILD ORIGIN OF THE HIGH AND ENSUING WESTERLY FLOW WILL
ALLOW HIGHS ON THURSDAY TO REACH NEAR NORMAL...IN THE UPPER 40S TO
LOWER 50S AND WINDS WILL BE DIMINISHING AS THE PRESSURE GRADIENT
LOOSENS...LOOKING AT UP TO 15 MPH SUSTAINED WESTERLY WINDS WITH
GUSTS TO PERHAPS 25 MPH. A REINFORCING SHORT WAVE WILL BE DIGGING
INTO THE DOMINANT EAST COAST TROF LATE THURSDAY NIGHT...POSSIBLY
SQUEEZING OUT SOME ISOLATED FLURRIES ALONG THE NORTHWEST TIER AS IT
CROSSES THE MOUNTAINS. MINS THURSDAY NIGHT WILL BE AROUND 30...AND
THE MAIN SENSIBLE IMPACT FROM THIS SHORT WAVE WILL BE TO SHARPEN THE
NORTHWEST FLOW INTO THE TROF AND INITIATE STRONGER COLD AIR
ADVECTION ON FRIDAY...WHEN HIGHS WILL STRUGGLE TO GET OUT OF THE
30S IN THE NORTHWEST...AND MAX OUT IN THE MID 40S IN THE
SOUTHEAST. HIGH PRESSURE SETTLING OVERHEAD WILL LOCK THE COLD AIR IN
OVERNIGHT...AND UNDER CLEAR SKIES...MINS FRIDAY NIGHT WILL BOTTOM
OUT IN THE LOWER 20S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 150 PM WEDNESDAY...

MOSTLY CLEAR SKIES WITH HIGH PRESSURE OVERHEAD SATURDAY WILL ALLOW
HIGH TEMPERATURES TO CLIMB BACK TOWARDS SEASONABLE READINGS...IN THE
45 TO 50 DEGREE RANGE. THIS HIGH WILL SHIFT QUICKLY OFFSHORE AND A
FAST MOVING MID LEVEL CLIPPER SYSTEM WILL DIG INTO THE OHIO
VALLEY ON SATURDAY NIGHT...POSSIBLY PRODUCING SOME LIGHT RAIN OR
SNOW SHOWERS AS IT TRAVERSES THE AREA...WITH LITTLE TO NO
ACCUMULATION. THE ASSOCIATED CLOUDINESS WILL PREVENT TEMPERATURES
FROM CRASHING HARD SATURDAY NIGHT...HOWEVER...WITH SUNDAY MORNING
LOWS AROUND 30. THE WARMER START AND INCREASING SUN EXPECTED ON
SUNDAY WILL ALLOW HIGHS TO REBOUND FURTHER...INTO THE SEASONABLE
LOWER 50S OVER MOST OF THE AREA.

THE EAST COAST TROF AXIS SHIFTS OFFSHORE AND UPPER FLOW WILL NOT BE
AS AMPLIFIED EARLY NEXT WEEK. ANOTHER REINFORCING BACKDOOR COLD
FRONT WILL BE SLOWLY EDGING SOUTH AND POTENTIALLY STALLING ACROSS
THE MID ATLANTIC ON TUESDAY INTO WEDNESDAY...BUT MOISTURE WILL BE
LACKING AND FORCING WILL BE UNFOCUSED IN THE WEAKER UPPER FLOW. AT
THIS POINT THE WEATHER MONDAY THROUGH WEDNESDAY LOOKS DRY AND
SEASONABLY MILD WITH HIGHS MOSTLY IN THE LOW TO MID 50S EACH DAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 645 PM WEDNESDAY...

OVERALL...CIGS HAVE LIFTED TO VFR EARLY THIS EVENING...BUT
CONDITIONS ARE EXPECTED TO DETERIORATE OVER THE NEXT COUPLE OF HOURS
AS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A STRONG COLD
FRONT BEGIN TO IMPACT THE AREA. AS OF 00Z...THE LEADING EDGE OF THE
PRECIP IS JUST ENTERING THE TRIAD REGION. WITHIN THIS BROAD AREA OF
PRECIP...A THIN LINE OF STRONG STORMS WILL PRODUCE A BRIEF PERIOD OF
HEAVY RAIN AND POTENTIALLY DAMAGING WINDS (50-60 MPH). THIS LINE
WILL MOVE ACROSS CENTRAL NC FROM WEST TO EAST THROUGH 06Z. AFTER THE
LINE OF STRONGER SHOWERS PASSES...LIGHTER RAIN IS EXPECTED TO
PERSIST FOR SEVERAL HOUR BEFORE CONDITIONS IMPROVE TO VFR. IN
ADDITION TO THE PRECIP...STRONG WINDS WILL CONTINUE TO IMPACT THE
AREA. SOUTHERLY WINDS HAVE BEEN GUSTING UP 40 MPH THIS AFTERNOON AND
EARLY EVENING AND ONCE THE FRONT PASSES...GUSTY WESTERLY WINDS WILL
OVERSPREAD THE AREA. WINDS MAY DECREASE SOME TOWARDS DAYBREAK...BUT
SHOULD ONCE AGAIN BECOME GUSTY OUT OF THE WEST WHEN HEATING
COMMENCES ON THURSDAY.

OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL THROUGH EARLY
NEXT WEEK. ALTHOUGH...A COUPLE OF COLD FRONTS WILL MOVE ACROSS THE
AREA...ONE FRIDAY MORNING AND ONE SATURDAY NIGHT AND COULD PRODUCE A
PERIOD OF INCREASED CLOUDINESS...WITH EVEN A SMALL POSSIBILITY OF
SOME SPRINKLES OR FLURRIES.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...KRR
Hazardous weather outlook, Jan 30, 8:36 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
836 PM EST WED JAN 30 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-010145-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
836 PM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...TORNADO WATCH 25 IN EFFECT UNTIL 2 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

A STRONG COLD FRONT... AND ACCOMPANYING LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS... WILL SURGE EAST ACROSS THE REGION THIS EVENING.
LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE
LINE. AN ISOLATED TORNADO OR TWO MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jan 30, 9:07 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     NON-TSTM WND DMG 1 S LAKE TOWNSEND       36.15N  79.78W
01/30/2013                   GUILFORD           NC   EMERGENCY MNGR

            MULITPLE TREES DOWN IN GUILFORD COUNTY... INCLUDING A
            TREE DOWN ON A HOUSE ON CARRIAGE WOOD DR... EXACT TIME
            UNKNOWN

&&

EVENT NUMBER RAH1300207

SEC
Local storm report, Jan 30, 9:09 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     1 NNW DONNAHA           36.25N  80.44W
01/30/2013                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN AT 6910 FISHER ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1300209

BLAES
Local storm report, Jan 30, 9:12 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 NNE KERNERSVILLE      36.13N  80.07W
01/30/2013                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN ON PORTER LANE.

&&

EVENT NUMBER RAH1300210

BLAES
Local storm report, Jan 30, 9:17 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     NON-TSTM WND DMG 10 S ROXBORO            36.26N  78.98W
01/30/2013                   PERSON             NC   PUBLIC

            MULTIPLE PUBLIC REPORTS OF TREES DOWN DURING THE PAST
            HOUR ACROSS PERSON COUNTY INCLUDING ON U.S. 501 AND NC
            157.

&&

EVENT NUMBER RAH1300211

BLAES
Local storm report, Jan 30, 9:21 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG FRANKLINVILLE           35.74N  79.69W
01/30/2013                   RANDOLPH           NC   EMERGENCY MNGR

            OUTBUILDING BLOWN DOWN.

&&

EVENT NUMBER RAH1300212

CBL
Local storm report, Jan 30, 9:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND DMG     1 N GREENSBORO          36.09N  79.83W
01/30/2013                   GUILFORD           NC   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND THE GREENSBORO
            AREA...ASSOCIATED WITH THE SQUALL LINE.

&&

EVENT NUMBER RAH1300213

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:59 PM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph91 min
Jan 30, 8:15 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth60 min
Jan 30, 8:45 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly60 min
Jan 30, 8:48 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph57 min
Jan 30, 9:29 PM ESTAreal Flood AdvisoryRAHGuilford3 hr
Jan 30, 9:40 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph80 min
Jan 30, 10:21 PM ESTSevere Thunderstorm WarningRAHGranville, Person54 min
Jan 30, 10:52 PM ESTSpecial Weather StatementRAHHarnett, Hoke, Lee, Moore, Scotland53 min
Jan 30, 11:08 PM ESTSpecial Weather StatementRAHDurham, Orange, Wake52 min
Jan 30, 11:17 PM ESTSpecial Weather StatementRAHGranville, Vance43 min
Jan 30, 11:51 PM ESTSpecial Weather StatementRAHFranklin, Johnston, Vance, Wake, Warren69 min
Jan 30, 11:53 PM ESTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson67 min
Jan 31, 12:39 AM ESTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson51 min
Jan 31, 12:45 AM ESTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Wilson75 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.